How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Doctor
Category: Medical
Satisfied Customers: 11244
Experience:  Over 30 years of experience in OB/GYN practice.
13711182
Type Your Medical Question Here...
Dr. Norm S. is online now

I came off the pill on 26th of january. I have had

Customer Question

Hello.
i came off the pill on 26th of january. I have had unprotected sex since then. I had my normal withdrawal bleed. On March 1st i had a sharp short cramp with a spot of blood. I thought this was the delayed period commencing but no further cramps. For the last 48 hrs i have very light brownish spotting but no development of menstral flow. Should i be concerned of this spotting? is this a side effect of coming off the pill or when should i take pregnancty test? Thanks
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Norm S. replied 1 year ago.
It's fairly common for ovulation to be delayed after coming off the pill, and consequently the next period also tends to be delayed.If the period doesn't come for a while, a little bleeding is not unusual, since the uterine lining has been building up since stopping the pill.Since you've had unprotected sex, you might want to do a pregnancy test. If it's negative, I would believe it. Then just give things more time for your regular periods to come.Because it's so common for the following period to be late, we often recommend that women wait until getting that next period to start trying. It saves a lot of wondering when the period is late and there might be bleeding. Best wishes.